Image of the Week: A life-threatening side effect - Clinical Advisor

Image of the Week: A life-threatening side effect

Slideshow

  • Slide

This patient developed cobalt and chromium toxicity after a total hip replacement. The presenting symptoms were progressive hearing loss, blurred vision, and peripheral neuropathy.

The Image of the Week for November 15 is brought to you in partnership with:

Figure 1 logo
Dilated cardiomyopathy is the most recognizable effect of cobalt toxicity. Other side effects include tinnitus, dermatitis, and renal failure. Symptoms often improve following revision arthroplasty. View this image on Figure 1 to find out more. 

Submit your diagnosis to see full explanation.

Dilated cardiomyopathy is the most recognizable effect of cobalt toxicity. Other side effects include tinnitus, dermatitis, and renal failure. Symptoms often improve following revision arthroplasty.

View this image on Figure 1 to find out more. 

Next hm-slideshow in Clinical Quiz